MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0660
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the zoll catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
It was reported that during patient use of the coolgard ivtm system and quattro catheter a possible catheter leak was observed.A female patient, (b)(6), was hospitalized for cardiac arrest.Her clinical symptoms were problems with maintaining body temperature, prior to cardiac arrest, therefore they had placed a bair hugger device over her.She had acute liver disease, continuous renal replacement therapy and coagulopathies (inr 3).The patient also had a medical history that included lupus and chronic kidney disease.The patient was to be treated for temperature management using the coolgard ivtm system.The quattro catheter was placed in her left femoral vein by an experienced physician.The insertion was smooth and only one attempt was made.The room temperature was 30 degrees celsius.The ivtm was set to max rate of cooling/warming.The set temperature point was 37 degrees celsius.The patient's temperature before starting the treatment was 35 degrees celsius and the desired temperature was 37 degrees celsius.A separate catheter (vas cath - venous catheter used for dialysis) was in use, line, which was placed in the lij (left internal jugular vein.The nurse on duty entered the patient's room to assess the patient and the ivtm console and found the saline bag to have less saline then it should (exact amount was not provided).The nurse performed a check of the suk and catheter by flushing the catheter with saline.There was no saline returned from the "out" port of the catheter and upon attempting to aspirate, blood was seen in the connected syringe, indicating that the saline was inside the patient and the catheter had a leak.The console displayed a visual airtrap alarm, however no audible alarm.The nurse put the system in standby.Dwell time of the catheter when this event occurred was 2 days.The temperature probe used was in the bladder (manufacturer bard).During this event the patient was also being treated for temperature management by utilization of the bair hugger.They discontinued use of this ivtm catheter for temperature management therapy, however they kept it in the patient's body to be used solely as a central line access for the next two days.No information was provided on any other temperature management therapy, other than bair hugger, used in place of the ivtm system.At the time of this event, the patient had a temporary vascath placed.The nurse reported that this event did not affect the treatment or outcome of the patient.No patient sequelae was reported.No additional information was provided.Note: the infusion of a 500 ml bag of saline into a patient would not present a serious injury to a person with functioning fluid balance physiology.The response would be the loss of the fluid via increased urine output.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5658198
Report Number3010617000-2016-00333
Device Sequence Number308680
Product Code NCX
UDI-Device Identifier00849111050050
UDI-Public00849111050050
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0660
Device Catalogue Number8700-0660-03
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2016
Initial Report FDA Received Date05/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient Weight75